MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER
Model Number 39695
Medical Device Problem Codes Unraveled Material (1664); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device eval by mfr: the device was returned for analysis.A comprehensive visual inspection did not reveal any failures or evidence that may have been compromised during the decontamination process.Upon visual examination of the returned guidewire, it was noted that the distal tip was bent.Additionally, microscopic inspection revealed that the guidewire appeared unraveled, and the coating was peeled.
 
Event or Problem Description
Reportable based on the device analysis completed on 16apr2025.It was reported that coil wire was unraveled.An amplatz super stiff guidewire was selected for use to exchange a nephrostomy drainage catheter.The nephrostomy drainage catheter was successfully removed; however, the new nephrostomy drainage catheter was unable to track over the amplatz super stiff guidewire.The nephrostomy drainage catheter was then able to be exchanged without the stiffener in the correct place.Upon examining the amplatz super stiff guidewire, it appeared that the thread had come away halfway down the wire which had made the procedure more challenging.The procedure was completed and there were no patient complications as a result of this event.However, device analysis revealed that the coating was peeled.

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22031093
Report Number2124215-2025-29015
Device Sequence Number21005544
Product Code DQX
UDI-Device Identifier08714729114604
UDI-Public(01)08714729114604(17)271217(10)35505795
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K843018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number39695
Device Catalogue Number39695
Device Lot Number0035505795
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Initial Report FDA Received Date05/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale